Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 28, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2000, 10:14 PM EDT for York County, Maine. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2000, 10:14 PM EDT (02:14 UTC)
- Expired
- Jul 4, 2000, 11:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County York County, ME
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 2.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 050217
SVRPWM
MEC031-050300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
1014 PM EDT TUE JUL 4 2000
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN YORK COUNTY IN SOUTHWEST MAINE
* UNTIL 1100 PM EDT
* AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 20 MILES NORTH OF KENNEBUNK TO 5
MILES NORTHWEST OF LEBANON...MOVING SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KENNEBUNK AND WELLS BY 1045 PM
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.
HAYES
LAT...LON 4342 7071 4340 7090 4311 7070 4314 7046
4362 7055What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:52 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 4, 8:52 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 852 PM EDT TUE JUL 4 2000 NOT MUCH CHNG TO THE AFTN PKG WTH UPDT. AS ADVERTISED SCT RW/TRW DAMPENING PRTNS OF THE FA ALTHGH NONE SVR. WTH MOIST AIRMSS REMAINING IN PLACE...EXPCT ACTVTY TO CONT FR MCH OF THE NGT...ESP IF ETA NUMBERS ARE RIGHT. WILL EXTND CHC RW/TRW THRU 1ST PRD TO ALL ZONES. OTHERWS JUST MINOR TWEAKS. .GYX...NONE. EJS
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:00 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 60 min |
| Jul 4, 9:08 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Oxford | 52 min |
| Jul 4, 9:29 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 4, 9:30 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln, Sagadahoc | 60 min |
| Jul 4, 9:59 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 31 min |
| Jul 4, 10:55 PM EDT | Severe Thunderstorm Warning | GYX | Knox | 35 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.